... lots of bone and muscle pain. Been taking provastatin for about 3 years and recently stopped taking and started to feel better. Coincidence or anyone else have these symptoms?
Hello. Sorry to hear of these side effects. Yes, statins are being linked to exactly those types of symptoms. I happen to have a disease called polymyositis. There has been quite a bit of research connecting some cases of this disease with the use of statins. Although mine was not caused by them, there are others who appear to have this. I suggest, to be safe, that you are tested for this disease in case you need follow up treatment. A rheumatologist would be appropriate. Since it is rare many don't even know to look for it. You may also want to go to the Myositis.org web site and read about statins.
Assuming you don't have this condition, your symptoms are very much as others on this site have reported. It is more common than you think. Be sure to have full follow up with a physician to avoid long term problems. And report to the FDA or authorities where you are from so they have it on record. Again, I am sorry this has happened to you and I do hope you have a swift and complete recovery.
Write should you want to ask more questions. Karen
- Pravastatin Information for Consumers
- Pravastatin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pravastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 May 2013 • 4 answers
Updated 26 Jan 2018 • 1 answer
Updated 3 Jul 2018 • 9 answers
Updated 5 Oct 2015 • 1 answer
Updated 29 Nov 2016 • 1 answer